Alert archive / California / Wind Advisories in 2018
Wind Advisory 5, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 21, 2018, 1:22 PM PST. It took effect at Feb 22, 2018, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2018, 1:22 PM PST (21:22 UTC)
- In effect from
- Feb 22, 2018, 10:00 AM PST
- Expired
- Feb 22, 2018, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
759 WWUS76 KHNX 212122 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 122 PM PST Wed Feb 21 2018 CAZ095-098-099-220530- /O.NEW.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 122 PM PST Wed Feb 21 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 10 AM to 10 PM PST Thursday. * WINDS...West to northwest 25 to 35 mph with gusts to over 55 mph. * TIMING...Winds increasing by mid to late morning and continuing into the evening hours. * IMPACTS...Dangerous driving conditions due to crosswinds...especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
5 follow-up statements
645 WWUS76 KHNX 220545 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 945 PM PST Wed Feb 21 2018 CAZ095-098-099-221330- /O.CON.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 945 PM PST Wed Feb 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... * WINDS...West to northwest 25 to 35 mph with gusts to over 55 mph. * TIMING...Winds increasing by mid to late morning and continuing into the evening hours. * IMPACTS...Dangerous driving conditions due to crosswinds... especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
884 WWUS76 KHNX 221301 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 501 AM PST Thu Feb 22 2018 CAZ095-098-099-222115- /O.CON.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 501 AM PST Thu Feb 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to over 55 mph. * TIMING...Winds increasing by mid to late morning and continuing into the evening hours. * IMPACTS...Dangerous driving conditions due to crosswinds... especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen
021 WWUS76 KHNX 221316 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 516 AM PST Thu Feb 22 2018 CAZ095-098-099-222130- /O.CON.KHNX.WI.Y.0005.180222T1800Z-180223T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 516 AM PST Thu Feb 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds increasing by late this morning and continuing into the evening hours. * IMPACTS...Dangerous driving conditions due to crosswinds... especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089>092-222130- /O.NEW.KHNX.FZ.A.0002.180224T1000Z-180224T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 516 AM PST Thu Feb 22 2018 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Hanford has issued a Freeze Watch, which is in effect from late Friday night through Saturday morning. * TEMPERATURES...Minimum temperatures of 28 to 32 degrees for a period of 3 to 6 hours. Some of the normally colder locations will be as low as 26 degrees. * TIMING...2 am PST to 8 am PST Saturday. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock are vulnerable to the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ DURFEE
904 WWUS76 KHNX 222103 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 103 PM PST Thu Feb 22 2018 CAZ095-098-099-230600- /O.CON.KHNX.WI.Y.0005.000000T0000Z-180223T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 103 PM PST Thu Feb 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds continuing into the evening hours. * IMPACTS...Dangerous driving conditions due to crosswinds... especially for high profile vehicles. Local areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089>092-230600- /O.CON.KHNX.FZ.A.0002.180224T1000Z-180224T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 103 PM PST Thu Feb 22 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURES...Minimum temperatures of 28 to 32 degrees for a period of 3 to 6 hours. Some of the normally colder locations will be as low as 26 degrees. * TIMING...2 AM PST to 8 AM PST Saturday. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock are vulnerable to the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ BSO
436 WWUS76 KHNX 230558 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 958 PM PST Thu Feb 22 2018 CAZ095-098-099-230700- /O.EXP.KHNX.WI.Y.0005.000000T0000Z-180223T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 958 PM PST Thu Feb 22 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased below advisory levels. However, a winter weather advisory remains in effect and includes wind gusts up to 40 mph through Friday morning. $$ CAZ089>092-231400- /O.CON.KHNX.FZ.A.0002.180224T1000Z-180224T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, Goshen, and Visalia 958 PM PST Thu Feb 22 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURES...Minimum temperatures of 28 to 32 degrees for a period of 3 to 6 hours. Some of the normally colder locations will be as low as 26 degrees. * TIMING...2 AM PST to 8 AM PST Saturday. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock are vulnerable to the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost and freeze sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 1:20 PM PST, 2 minutes earlier.
Area forecast discussion, Feb 21, 1:20 PM PST, 2 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 120 PM PST Wed Feb 21 2018 .SYNOPSIS...A cold weather system will drop into Central California from the north on Thursday and Friday bringing a chance of low elevation snow to the mountains and foothills with a slight chance of rain to the San Joaquin Valley. Additionally, winds will be rather strong over the Kern County Mountains and Desert areas. High pressure will then rebuild over the weekend before another cold low pressure area arrives on Monday. && .DISCUSSION...Mainly sunny skies over the forecast area outside of the Sierra, where quite a cumulus field has formed in the afternoon heating. Expect these clouds to dissipate with loss of sun late this afternoon leaving skies mainly clear over the entire area tonight. It will be another rather chilly night however high clouds from the next storm system now dropping south from Vancouver Island will arrive overnight and keep lows several degrees warmer than this morning. Forecast models continue to bring the above mentioned low pressure system southward and into the area on Thursday with precipitation progged to begin in the Yosemite area by later in the morning and then spreading south down the Sierra during the afternoon. As the vorticity center approaches in the afternoon and evening, lower elevations will likely see a burst of light rain and elevations above 1500 to 2000 feet will likely see some light snow. This is a reinforcing shot of very cold air and ahead of the approaching cold front, winds will pick up especially over the Kern County Mountains and Desert areas. MOS guidance for Lancaster and Edwards suggests wind advisory levels will be achieved during the day and through the evening and an advisory will be posted accordingly. Although very cold, the continental polar airmass is dropping from Western Canada and has limited moisture. Forecast rain and snow amounts are rather light, however with snow falling at very low elevations where it is a rare occurrence, any snow may cause some travel problems. By Thursday evening the front will move in the Kern County Mountains and winds aloft will align with the San Emigdio Range west of Interstate 5 and the Tehachapi Mountains to produce some enhanced precipitation due to orographic lift. Forecast grids at this time have 1-2 inches of snow possible down to around 2000 feet on the north and northwest facing slopes with dusting amounts elsewhere. This scenario, may cause some travel concerns for the Grapevine if the heaviest snow falls along Interstate 5 corridor and will be monitored closely to see if any winter weather advisories are needed. The one area that looks to remain dry in this pattern is the Kern County Desert where downsloping winds will likely evaporate any snow that falls over the eastern slopes of the mountains. By Friday morning the low pressure area is progged to move rapidly east with all upslope precipitation coming to an end over Kern County. With high pressure beginning to rebuild over the area from the north in the wake of the low exiting, the cold airmass and lighter winds on Friday night and Saturday morning will set the stage for another round of very cold lows. Current forecast grids suggest lots of upper 20s in the agriculturally sensitive San Joaquin Valley thus interests should monitor the weather and take protective action if necessary. Forecast models keep the area cold, but dry on Sunday then bring yet another southward diving cold Canadian weather system into the forecast area on Monday and Tuesday. The track of this system as of today shows some promise of drifting offshore which would indicate more significant precipitation amounts but we will see. High pressure is then progged to rebuild by the middle of next week however the flow remains northerly and will be cool. && .AVIATION... Mountain obscurations over the Southern Sierra Nevada after 18z Thu. Otherwise VFR conditions expected across the remainder of the Central CA Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory from 10 AM to 10 PM PST Thursday CAZ095-098-099. && public...Dudley avn/fw...MV synopsis...Dudley weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.